Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 133, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 19, 2002, 5:54 PM MDT for Socorro County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 5:54 PM MDT (23:54 UTC)
- Expired
- Jul 19, 2002, 6:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS55 KABQ 192354 SVRABQ NMC053-200030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 PM MDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 549 PM MDT...SKYWARN SPOTTER REPORTED A SEVERE THUNDERSTORM CONTAINING DIME SIZED HAIL OVER BOSQUE DEL APACHE REFUGE...NEAR INTERSTATE 25 MILE MARKER 133...OR ABOUT 17 MILES SOUTH OF SOCORRO. THE CELL WAS MOVING TO THE NORTH AT 5 MPH. LAT...LON 3385 10706 3372 10691 3380 10681 3393 10698
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUL 19 2002 MORNING MOISTURE PLUME NOW EXTENDS NORTH FROM MEXICO ACROSS FAR ERN AZ AND THE WRN 2/3 OF NM. NOW YOU CAN SAY MONSOON...AT LEAST FROM TODAY THRU THE WEEKEND AND MAYBE INTO MONDAY OF NEXT WEEK. TSTMS THRU THIS EVE COULD PRODUCE LOCALLY HEAVY RAINFALL AS AIRMASS IS PLENTY MOIST...AND SOUTH TO SOUTHEAST STEERING FLOW RATHER WEAK. SHOWERS AND A FEW STORMS LIKELY TO DIMINISH TONIGHT BUT LINGER WELL PAST MIDNIGHT WRN 2/3. HIT AND MISS TSTMS IN THE EAST THRU MONDAY. MODELS BUILD AN UPPER LVL 4 CORNERS HIGH TUE INTO WED OF NEXT WEEK TO INHIBIT THE MOISTURE STREAM...OR DEFLECT IT WESTWARD TOWARD AZ... RESULTING IN A GRADUAL DOWNTURN IN CONVECTIVE ACTIVITY FOR MOST OF NM. ABQ BB 065/084 064/084 064 07544 SAF BB 057/082 057/081 057 07544 TCC BB 067/094 067/092 067 07222 EAP .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance, Valencia | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.